Alert archive / New Jersey / Areal Flood Warnings in 2009
Areal Flood Warning 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 2, 2009, 7:01 AM EDT for Hunterdon County, Somerset County, New Jersey. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2009, 7:01 AM EDT (11:01 UTC)
- Expired
- Jul 2, 2009, 10:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hunterdon County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 80 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KPHI 021101 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 701 AM EDT THU JUL 2 2009 NJC019-035-021400- /O.NEW.KPHI.FA.W.0006.090702T1101Z-090702T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUNTERDON NJ-SOMERSET NJ- 701 AM EDT THU JUL 2 2009 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * FLOOD WARNING FOR... WEST CENTRAL SOMERSET COUNTY IN NORTHERN NEW JERSEY... CENTRAL HUNTERDON COUNTY IN NORTHWEST NEW JERSEY... * UNTIL 1000 AM EDT * AT 653 AM EDT...RIVER GAUGES INDICATED THAT SOME MINOR FLOODING WAS LIKELY ALONG THE SOUTH BRANCH OF THE RARITAN RIVER FROM SOUTH OF HIGH BRIDGE TO BRANCHBURG TOWNSHIP. A SURGE OF WATER WAS MOVING DOWN THE SOUTH BRANCH OF THE RARITAN RIVER SOUTH OF HIGH BRIDGE. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES...AND PARTS OF THE SOUTH BRANCH OF THE RARITAN RIVER. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4067 7498 4060 7464 4045 7471 4050 7502 $$ MPD
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 2, 4:00 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 2, 4:00 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 AM EDT THU JUL 2 2009 .SYNOPSIS... WEAK LOW PRESSURE OVER OUR AREA THIS MORNING WILL MOVE NORTHWARD THIS AFTERNOON, BUT THE AIRMASS WILL REMAIN VERY UNSTABLE TODAY. SURFACE HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD SLOWLY TOWARD OUR REGION LATER TODAY THROUGH SATURDAY. LOW PRESSURE ALOFT WILL KEEP THE WEATHER PATTERN UNSETTLED THROUGH THE EARLY PART OF THE WEEKEND, WITH AN UPPER LEVEL TROUGH OF LOW PRESSURE EXPECTED TO MOVE THROUGH OUR REGION FRIDAY NIGHT. ANOTHER LOW PRESSURE AREA COULD AFFECT OUR AREA BY TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... THE UPPER LEVEL SHORT WAVE ROTATING AROUND THE GREAT LAKES CLOSED LOW THAT SET OFF THE OVERNIGHT CONVECTION WAS MOVING PAST OUR AREA JUST BEFORE SUNRISE...AND THE REMAINING CONVECTION WAS MAINLY OVER OUR NORTHERN ZONES. THIS SHOULD MOVE TO THE NORTH AROUND OR SHORTLY AFTER SUNRISE. THERE WILL BE ISOLATED TO SCATTERED REMNANTS JUST IN THE WAKE OF THAT ACTIVITY OVER OUR CENTRAL ZONES...AND PROBABLY NOTHING OVER THE FAR SOUTH. SO, PROBABILITIES WILL BE SHADED FROM LIKELY FAR NORTHEAST TO SLIGHT CHANCE FAR SOUTH EARLY THIS MORNING. THEN, ADDITIONAL SHOWERS AND SOME THUNDERSTORMS COULD FORM IN THE WARM MOIST AND UNSTABLE AIRMASS THIS AFTERNOON.THE GFS MOS IS PREFERRED, WHICH HAS CHANCE PROBABILITIES, INDICATING MORE SCATTERED ACTIVITY AS THERE IS NOT AS MUCH UPPER LEVEL FORCING FORECAST FOR THIS AFTERNOON AS COMPARED WITH LAST NIGHT, AND THE WIND FLOW BECOMES WESTERLY IN THE WAKE OF THE DEPARTING SURFACE LOW. ONE POSSIBLE SCENARIO IS THAT SOME LEFTOVER BOUNDARY MIGHT INTERACT WITH A SEA-BREEZE FRONT TO INITIATE SOME CONVECTION THIS AFTERNOON. PARTLY SUNNY SKY COVER, OR SKIES BECOMING PARTLY SUNNY, WERE MENTIONED AT MOST PLACES EXCEPT THE FAR NORTH, WHERE GFS AND NAM MOS, AS WELL AS MODEL SOUNDINGS, WERE FAIRLY PESSIMISTIC REGARDING CLOUD COVER. DUE TO THE HEAVY RAIN THAT FELL IN SOME AREAS, AND THE HIGH DEW POINTS, ANY BREAKS IN THE CLOUDS BEFORE SUNRISE COULD CAUSE SOME RADIATION, SO PATCHY FOG WAS INCLUDED IN THE FORECAST FOR EARLY THIS MORNING. AS AN EXAMPLE, BOTH KPNE AND KMIV HAD FALLEN TO 1 3/4 MILES IN MIST JUST BEFORE 08Z WHERE THE SKY HAD TEMPORARILY CLEARED. SO, WHILE THATS NOT TERRIBLY FOGGY, SOME SPOTS WERE STARTING TO UNDERGO A DROP IN THEIR VISIBILITIES A BIT. SPC KEPT OUR NORTHERN NEW JERSEY COUNTIES IN AN AREA OF SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY, SO ENHANCED WORDING WAS ADDED TO THESE AREAS, MAINLY FOR THIS AFTERNOON AND THIS EVENING. HOWEVER, HEAVY RAIN WILL STILL BE A CONCERN VERY EARLY THIS MORNING NORTH, AND WILL BE WATCHED. ANY EVENING CONVECTION SHOULD BE DISSIPATING TO ISOLATED SHOWERS OR NOTHING OVERNIGHT, AS WEAK HIGH PRESSURE TRIES TO ENTER THE REGION ON A LIGHT WESTERLY FLOW SURFACE AND ALOFT. MOS TEMPERATURES OFFERED LITTLE IN THE WAY OF DIFFERENCE, SO CONFIDENCE IS FAIRLY HIGH ON THIS MORNINGS GIVEN SOLUTIONS ON TODAYS HIGHS AND TONIGHTS LOWS. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... A SLOWLY IMPROVING WEATHER PICTURE IS FORESEEN FRIDAY AND FRIDAY NIGHT AS THE UPPER LOW WEAKENS. A WEAK AREA OF HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD IN SLOWLY, AND IT SHOULD BRING SOME DRIER AIR FOR OUR REGION. THERE WILL STILL BE A CHANCE FOR A SHOWER OR THUNDERSTORM MAINLY ACROSS THE NORTHERN AREAS FOR FRIDAY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE UPPER LOW THAT WILL CREATE THE UNSETTLED WEATHER IN THE SHORTER RANGES OF THE FORECAST WILL BE LIFTING AWAY DURING THE LATTER PART OF THE WEEKEND. UPPER HEIGHTS WILL INCREASE AND WEAK SURFACE HIGH PRESSURE WILL INFLUENCE THE WEATHER THROUGH THE EARLY PART OF NEXT WEEK. LITTLE IN THE WAY OF RAINFALL IS EXPECTED DURING THE PERIOD WITH POPS IN THE NONE OR SLIGHT CHANCE RANGE THROUGH THE PERIOD. THE HPC PROGS INDICATE A WEAK WAVE MOVING BY TO THE SOUTH SUNDAY INTO MONDAY, BUT NOTHING HIGHER THAN SLIGHT CHANCE POPS WILL BE NEEDED FOR THIS NOW. THE 00Z THURSDAY GFS DOES SHOW A SHORT WAVE AND ATTENDANT SURFACE LOW BY TUESDAY, BUT THIS WILL BE LEFT FOR THE DAY SHIFT TO ENDORSE OR OVERRULE USING A MORE CONSISTENT PICTURE. TEMPERATURES DURING THE EXTENDED PERIOD WILL BE CLOSE TO NORMAL FOR EARLY JULY, WITH LOWER AND MID 80S FOR HIGH TEMPERATURES AND LOWS MOSTLY IN THE LOWER AND MID 60S. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE MID LEVEL LOW IS FORECAST TO LIFT SLOWLY FROM THE CENTRAL GREAT LAKES REGION EARLY THIS MORNING TO NOVA SCOTIA BY THE END OF THE WEEKEND. INITIALLY, WE ARE DEALING WITH ENERGY ROTATING AROUND THE LOW AND A SURFACE REFLECTION THAT HAVE CAUSED A COMBINATION OF AN ONSHORE FLOW AND LOW CLOUDS WITH SOME FOG ALMOST COINCIDENT WITH MODERATE CONVECTION. THAT ENERGY IS EXPECTED TO PASS BY DAYBREAK, AND WE THEN EXPECT IMPROVEMENT TO VFR CONDITIONS AS THE SURFACE LOW MOVES AWAY AND WINDS DEVELOP SOMEWHAT OF A WESTERLY COMPONENT. THERE IS ANOTHER IMPULSE THAT IS BROUGHT THROUGH OUR AREA DURING THE AFTERNOON, AND THERE MAY BE SOME CONVECTION AND MVFR OR IFR CONDITIONS ASSOCIATED WITH IT. WE HAVE NOT PUT THAT MUCH SPECIFICITY IN THE TAFS AT THIS POINT, BUT WE ARE CARRYING VCTS FOR OUR TAF SITES THIS AFTERNOON. WE HAVE ENDED THAT ACTIVITY IN THE TAFS BY 00Z FRI, AND THEN GENERALLY HAVE FORECAST VFR FOR THE END OF THE TAF PERIOD. OUTLOOK... THERE MAY BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON FRIDAY. MAINLY VFR CONDITIONS ARE EXPECTED FROM FRIDAY NIGHT INTO MONDAY. && .MARINE... WEAK LOW PRESSURE WILL LIFT TO THE NORTHEAST AND IT SHOULD PASS OVER OUR REGION THIS MORNING. A SERIES OF WEAK FRONTAL BOUNDARIES FROM THE WEST AND NORTHWEST ARE EXPECTED FOR THE HOLIDAY WEEKEND. WITH NO STRONG WEATHER SYSTEMS ANTICIPATED, CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MONDAY, ALTHOUGH THE GRADIENT MAY TIGHTEN SOME ON FRIDAY NIGHT AND AGAIN ON SATURDAY NIGHT. OF COURSE, ANY THUNDERSTORMS COULD CAUSE WINDS AND WAVES TO INCREASE LOCALLY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS... / OHARA NEAR TERM... / OHARA SHORT TERM... / OHARA LONG TERM...OHARA / AVIATION...DELISI MARINE...DELISI
Hazardous weather outlook, Jul 2, 3:30 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 AM EDT THU JUL 2 2009 NJZ001-007>010-012>015-030730- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER- 330 AM EDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED OUR AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TODAY. SCATTERED THUNDERSTORMS VERY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL...AS WELL AS FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ054-055-060>062- 067>071-030730- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 330 AM EDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-030730- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- 330 AM EDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THIS MARINE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TODAY. SCATTERED THUNDERSTORMS VERY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL...AS WELL AS FREQUENT DANGEROUS CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. ANZ430-431-451>455-030730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 330 AM EDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 2:34 AM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 234 AM EDT THU JUL 2 2009 NJZ007>010-020730- HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-WARREN NJ- 234 AM EDT THU JUL 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MORRIS...SOMERSET... AND WARREN COUNTIES... AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 15 MILES EAST OF EASTON...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR GLEN GARDNER AND WASHINGTON AROUND 240 AM...LEBANON AROUND 250 AM...CALIFON AROUND 255 AM...BEATTYESTOWN AROUND 305 AM...AND LONG VALLEY AROUND 315 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. IF YOU HAPPEN TO BE OUTSIDE EARLY THIS MORNING AND ARE IN THE PATH OF THIS STORM...PLEASE MOVE INDOORS. MPD
Special weather statement, Jul 2, 3:31 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 331 AM EDT THU JUL 2 2009 NJZ001-007>010-020830- HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ- 331 AM EDT THU JUL 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MORRIS...SOMERSET... SUSSEX AND WARREN COUNTIES... AT 327 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF SOMERVILLE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL MOVE NEAR FAR HILLS... LONG VALLEY...PEAPACK AND GLADSTONE...BEATTYESTOWN...CHESTER... BERNARDSVILLE...HACKETTSTOWN...MENDHAM...SUCCASUNNA AND BUDD LAKE BY AROUND 415 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. MPD
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:38 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris | 3 hr |
| Jul 2, 4:50 AM EDT | Areal Flood Advisory | PHI | Morris | 3 hr |
| Jul 2, 10:47 AM EDT | River Flood Warning | PHI | Hunterdon, Somerset | 2 hr |
Nearby
Areal Flood Warnings in New Jersey, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.